Alert archive / Louisiana / River Flood Warnings in 2017

River Flood Warning 67, NWS Shreveport, LA

August 10, 20174 parishes in Louisiana

NWS Shreveport, LA issued this river flood warning at Aug 10, 2017, 8:17 PM CDT for 4 parishes in Louisiana. It took effect at Aug 12, 2017, 6:00 PM CDT. It was in force for 4 days.

The area

The outline as issued.

The facts

Issued
Aug 10, 2017, 8:17 PM CDT (01:17 UTC)
In effect from
Aug 12, 2017, 6:00 PM CDT
Expired
Aug 16, 2017, 7:00 AM CDT
In force
4 days
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Caldwell Parish, LA, Grant Parish, LA, LaSalle Parish, LA, Winn Parish, LA

The radar

The Ft Polk radar (KPOE), 84 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little River of Louisiana near Rochelle (RHLL1). The gauge peaked at 30.47 ft at Aug 16, 2017, 3:00 AM CDT.

actionminormoderate10203008/1108/1208/1308/1408/1508/1608/17
Action stage
31.5 ft
Minor stage
32 ft
Moderate stage
38 ft
Major stage
42 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07372200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

312 
WGUS44 KSHV 110117
FLWSHV


BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Shreveport LA
817 PM CDT Thu Aug 10 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

LAC021-043-059-127-120117-
/O.NEW.KSHV.FL.W.0067.170812T2300Z-170816T1200Z/
/RHLL1.1.ER.170812T2300Z.170814T1200Z.170815T1800Z.NO/
817 PM CDT Thu Aug 10 2017

The National Weather Service in Shreveport has issued a 

* FLOOD WARNING FOR 
  the Little River Of Louisiana Near Rochelle.
* from Saturday evening to Wednesday morning...or until the warning 
  is cancelled.
* AT  7:30 PM Thursday The stage was 14.4 feet. 
* Minor flooding is forecast. 
* Flood stage is 32.0 feet. 
* Forecast...Rise above flood stage by Saturday evening and continue 
  to rise to near 33.0 feet by Monday morning. The river will fall 
  below flood stage by Tuesday early afternoon.

&&

LAT...LON 3179 9234 3149 9218 3149 9225 3161 9240 3179 9239

$$

25
9 follow-up statements
368 
WGUS84 KSHV 120130
FLSSHV


Flood Statement
National Weather Service Shreveport LA
830 PM CDT Fri Aug 11 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

LAC021-043-059-127-130130-
/O.EXT.KSHV.FL.W.0067.170813T1330Z-170816T1800Z/
/RHLL1.1.ER.170813T1330Z.170814T1800Z.170816T0000Z.NO/
830 PM CDT Fri Aug 11 2017

...The flood warning extended until Wednesday afternoon...The flood 
warning continues for
  the Little River Of Louisiana Near Rochelle.
* from Sunday morning to Wednesday afternoon...or until the warning 
  is cancelled.
* At  7:30 PM Friday The stage was 21.7 feet. 
* Minor flooding is forecast.
* Flood stage is 32.0 feet. 
* Forecast...Rise above flood stage by Sunday morning and continue to
  rise to near 33.0 feet BY Monday early afternoon. The river will 
  fall below flood stage by Tuesday evening.
* Impact...at 32.0 feet...Expect minor lowland flooding with some 
  camps and recreational areas facing flooding.

&&

LAT...LON 3179 9234 3149 9218 3149 9225 3161 9240 3179 9239

$$

25
672 
WGUS44 KSHV 121639
FLWSHV


BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Shreveport LA
1139 AM CDT Sat Aug 12 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

LAC021-043-059-127-131639-
/O.CON.KSHV.FL.W.0067.170813T1330Z-170816T1800Z/
/RHLL1.1.ER.170813T1330Z.170814T1800Z.170816T0000Z.NO/
1139 AM CDT Sat Aug 12 2017

The flood warning continues for 
  the Little River Of Louisiana Near Rochelle.
* from Sunday morning to Wednesday afternoon...or until the warning 
  is cancelled.
* AT 10:30 AM Saturday The stage was 24.7 feet. 
* Minor flooding is forecast. 
* Flood stage is 32.0 feet. 
* Forecast...Rise above flood stage by tomorrow morning and continue 
  to rise to near 33.0 feet by Monday early afternoon. The river will
  fall below flood stage by Tuesday evening.

&&

LAT...LON 3179 9234 3149 9218 3149 9225 3161 9240 3179 9239

$$
076 
WGUS84 KSHV 130308
FLSSHV


Flood Statement
National Weather Service Shreveport LA
1008 PM CDT Sat Aug 12 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

LAC021-043-059-127-140308-
/O.EXT.KSHV.FL.W.0067.170815T2000Z-170818T1525Z/
/RHLL1.1.ER.170815T2000Z.170817T0000Z.170817T2125Z.NO/
1008 PM CDT Sat Aug 12 2017

...The flood warning extended until Friday morning...The flood 
warning continues for
  the Little River Of Louisiana Near Rochelle.
* from Tuesday afternoon to Friday morning...or until the warning is 
  cancelled.
* At  9:30 PM Saturday The stage was 26.2 feet. 
* Minor flooding is forecast.
* Flood stage is 32.0 feet. 
* Forecast...Rise above flood stage by Tuesday afternoon and continue
  to rise to near 33.0 feet BY Wednesday evening. The river will fall
  below flood stage by Thursday afternoon.
* Impact...at 32.0 feet...Expect minor lowland flooding with some 
  camps and recreational areas facing flooding.

&&

LAT...LON 3179 9234 3149 9218 3149 9225 3161 9240 3179 9239

$$

25
524 
WGUS44 KSHV 131609
FLWSHV


BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Shreveport LA
1109 AM CDT Sun Aug 13 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

LAC021-043-059-127-141609-
/O.EXT.KSHV.FL.W.0067.170816T0300Z-000000T0000Z/
/RHLL1.1.ER.170816T0300Z.170817T1200Z.000000T0000Z.NO/
1109 AM CDT Sun Aug 13 2017

The flood warning continues for 
  the Little River Of Louisiana Near Rochelle.
* from Tuesday evening until further notice...or until the warning is
  cancelled.
* AT 10:30 AM Sunday The stage was 27.6 feet. 
* Minor flooding is forecast. 
* Flood stage is 32.0 feet. 
* Forecast...Rise above flood stage by Tuesday before midnight and 
  continue to rise to near 32.9 feet by Thursday morning.

&&

LAT...LON 3179 9234 3149 9218 3149 9225 3161 9240 3179 9239

$$

TXC159-343-387-449-141609-
/O.EXT.KSHV.FL.W.0069.170814T0455Z-170817T1820Z/
/TLCT2.2.ER.170814T0455Z.170815T0000Z.170817T0020Z.NO/
1109 AM CDT Sun Aug 13 2017

...forecast flooding increased from Minor to Moderate severity...
The flood warning continues for 
  the Sulphur River Below Talco.
* from this evening to Thursday afternoon...or until the warning is 
  cancelled.
* AT 10:45 AM Sunday The stage was 7.4 feet. 
* Moderate flooding is forecast. 
* Flood stage is 20.0 feet. 
* Forecast...Rise above flood stage by tonight and continue to rise 
  to near 26.0 feet by tomorrow evening. The river will fall below 
  flood stage by Wednesday evening.

&&

LAT...LON 3338 9530 3341 9488 3331 9466 3326 9466 3331 9478

$$
875 
WGUS84 KSHV 131610
FLSSHV


Flood Statement
National Weather Service Shreveport LA
1110 AM CDT Sun Aug 13 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

LAC021-043-059-127-141610-
/O.CON.KSHV.FL.W.0067.170816T0300Z-000000T0000Z/
/RHLL1.1.ER.170816T0300Z.170817T1200Z.000000T0000Z.NO/
1110 AM CDT Sun Aug 13 2017

The flood warning continues for
  the Little River Of Louisiana Near Rochelle.
* from Tuesday evening until further notice...or until the warning is
  cancelled.
* At 10:30 AM Sunday The stage was 27.6 feet. 
* Minor flooding is forecast.
* Flood stage is 32.0 feet. 
* Forecast...Rise above flood stage by Tuesday before midnight and 
  continue to rise to near 32.9 feet by Thursday morning.
* Impact...at 32.0 feet...Expect minor lowland flooding with some 
  camps and recreational areas facing flooding.

&&

LAT...LON 3179 9234 3149 9218 3149 9225 3161 9240 3179 9239

$$
246 
WGUS84 KSHV 140050
FLSSHV


Flood Statement
National Weather Service Shreveport LA
750 PM CDT Sun Aug 13 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

LAC021-043-059-127-150050-
/O.EXT.KSHV.FL.W.0067.170816T1200Z-170819T1400Z/
/RHLL1.1.ER.170816T1200Z.170817T1200Z.170818T2000Z.NO/
750 PM CDT Sun Aug 13 2017

The flood warning continues for
  the Little River Of Louisiana Near Rochelle.
* from Wednesday morning to Saturday morning...or until the warning 
  is cancelled.
* At  7:30 PM Sunday The stage was 28.4 feet. 
* Minor flooding is forecast.
* Flood stage is 32.0 feet. 
* Forecast...Rise above flood stage by Wednesday morning and continue
  to rise to near 33.0 feet BY Thursday morning. The river will fall 
  below flood stage by Friday afternoon.
* Impact...at 32.0 feet...Expect minor lowland flooding with some 
  camps and recreational areas facing flooding.

&&

LAT...LON 3179 9234 3149 9218 3149 9225 3161 9240 3179 9239

$$

25
893 
WGUS84 KSHV 141522
FLSSHV


Flood Statement
National Weather Service Shreveport LA
1022 AM CDT Mon Aug 14 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

LAC021-043-059-127-151522-
/O.EXT.KSHV.FL.W.0067.170816T1400Z-170819T2200Z/
/RHLL1.1.ER.170816T1400Z.170817T1200Z.170819T0400Z.NO/
1022 AM CDT Mon Aug 14 2017

...The flood warning extended until Saturday afternoon...The flood 
warning continues for
  the Little River Of Louisiana Near Rochelle.
* from Wednesday morning to Saturday afternoon...or until the warning
  is cancelled.
* At 930 AM Monday the stage was 29.5 feet. 
* Minor flooding is forecast.
* Flood stage is 32 feet. 
* Forecast...Rise above flood stage by late Wednesday morning and 
  continue to rise to near 33.0 feet by Thursday morning. The river 
  will fall below flood stage by Friday before midnight.
* Impact...at 32.0 feet...Expect minor lowland flooding with some 
  camps and recreational areas facing flooding.

&&

LAT...LON 3179 9234 3149 9218 3149 9225 3161 9240 3179 9239

$$

VIII.
357 
WGUS84 KSHV 150115
FLSSHV


Flood Statement
National Weather Service Shreveport LA
815 PM CDT Mon Aug 14 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

LAC021-043-059-127-160115-
/O.CON.KSHV.FL.W.0067.170816T1400Z-170819T2200Z/
/RHLL1.1.ER.170816T1400Z.170817T1200Z.170819T0400Z.NO/
815 PM CDT Mon Aug 14 2017

The flood warning continues for
  the Little River Of Louisiana Near Rochelle.
* from Wednesday morning to Saturday afternoon...or until the warning
  is cancelled.
* At  7:30 PM Monday The stage was 29.9 feet. 
* Minor flooding is forecast.
* Flood stage is 32.0 feet. 
* Forecast...Rise above flood stage by late Wednesday morning and 
  continue to rise to near 33.0 feet BY Thursday morning. The river 
  will fall below flood stage by Friday before midnight.
* Impact...at 32.0 feet...Expect minor lowland flooding with some 
  camps and recreational areas facing flooding.

&&

LAT...LON 3179 9234 3149 9218 3149 9225 3161 9240 3179 9239

$$

25
647 
WGUS84 KSHV 151523
FLSSHV


Flood Statement
National Weather Service Shreveport LA
1023 AM CDT Tue Aug 15 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

LAC021-043-059-127-151553-
/O.CAN.KSHV.FL.W.0067.000000T0000Z-170819T2200Z/
/RHLL1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1023 AM CDT Tue Aug 15 2017

The flood warning is cancelled for
  the Little River Of Louisiana Near Rochelle.
* At 930 AM Tuesday the stage was 30.3 feet. 
* Flood stage is 32 feet. 
* Forecast...The river will crest below flood stage at 31.0 feet 
  during Wednesday evening.

&&

LAT...LON 3179 9234 3149 9218 3149 9225 3161 9240 3179 9239

$$

VIII.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Aug 10, 8:03 PM CDT, 14 minutes earlier.

Area forecast discussion, Aug 10, 8:03 PM CDT, 14 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
803 PM CDT Thu Aug 10 2017

.AVIATION...
A few isold shwrs/tstms linger across the region, but should
diminish over the next couple of hours, and chances are low that
any terminal sites would be affected. Somewhat uncertain as to the
extent, but some reductions in flight categories due to
fog/stratus around sunrise seem to be a good bet, and any that
does develop should diminish by mid morning. Otherwise, afternoon
convection will be possible once again, so have included vcts at
I-20 and swd terminals. /12/

&&

.PREV DISCUSSION... /issued 257 PM CDT Thu Aug 10 2017/

DISCUSSION...
Weak surface boundary across deep east Texas and North Louisiana
continues to generate widespread showers and embedded thunderstorms
along and south of interstate 20. Low ceilings from earlier today
beginning to become scattered with afternoon heating.

Skies to become partly cloudy to mostly clear overnight as upper-
level ridge strengthens across the region. Temperatures tonight to
fall into the mid 70s. A disturbance within northwest flow along
the northern and eastern periphery of the ridge to allow for
potential MCS development across the Oklahoma and Texas Panhandles
overnight. Complex to reach maturity around daybreak across
central Oklahoma before weaking through mid-morning across the
interstate 30 corridor. At this time, it appears that the heavier
convection will remain west of McCurtain county. However, an
additional half an inch of rainfall may be possible across SE
Oklahoma and NE Texas on Friday. A series of convective complexes
will maintain a heavy rain and flood threat through the weekend
across portions of Oklahoma and Northeast Texas. At this time,
model solutions are keeping most of the heavy rain outside and
west of the Four State region. However, mesoscale forecasting in
a northwest flow regime has a higher degree of uncertainty as
opposed to larger scale synoptic patterns. Thus, a slight shift to
the east could mean the difference between widespread three
inches across Interstate 30 and 5 to 6 inches. At this time, no
flash flood watches will be necessary in the short term, but a
watch may be necessary during the weekend based on convective
trends.

A further concern is the impact on the Red River as repeated
convective complexes move across Oklahoma. GFS is suggesting a 13
inch rainfall bullseye across Ardmore Oklahoma on Saturday night,
which, if transpires will lead to higher river levels downstream
on the Red River.

Upper-level ridge to weaken late in the weekend setting up a more
zonal flow pattern maintaining a chance of showers and
thunderstorms through the end of the forecast period.

Temperatures each day to average from highs in the to lower 90s
and lows in the mid 70s each day. /05/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  76  92  76  92 /  20  40  30  50
MLU  74  91  74  90 /  30  60  40  50
DEQ  73  89  72  88 /  20  60  50  50
TXK  74  90  74  88 /  20  60  40  50
ELD  73  90  72  88 /  20  60  40  50
TYR  76  93  76  93 /  20  30  20  40
GGG  75  92  75  92 /  20  40  20  50
LFK  76  93  76  94 /  20  20  10  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

12/05
Hazardous weather outlook, Aug 10, 11:51 AM CDT, 8 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1151 AM CDT Thu Aug 10 2017

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-111700-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
1151 AM CDT Thu Aug 10 2017

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Scattered showers and thunderstorms expected across much of the
ArkLaTex with numerous to widespread convection possible across
portions of northeast Louisiana this afternoon. Convection to
diminish around sunset.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

Widespread precipitation expected on Friday through early next
week as a series of embedded disturbances within northwest flow
aloft interacts with a moist atmosphere. Gusty winds, moderate to
heavy rainfall and consequently localized flooding will be the
main threats with the stronger storms.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency managers, spotter networks, and amateur
radio operators, not expected through early afternoon.

05

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 2:38 PM CDTSpecial Weather StatementSHVCaldwell, Jackson, Ouachita37 min
Aug 11, 2:42 PM CDTSpecial Weather StatementSHVRed River48 min
Aug 11, 4:36 PM CDTSpecial Weather StatementSHVClaiborne39 min

Nearby

River Flood Warnings in Louisiana, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.